Alert archive / Oregon / High Wind Watches in 2011
High Wind Watch 7, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Oct 3, 2011, 3:10 AM PDT for Siskiyou County, California; 5 counties in Oregon. It took effect at Oct 4, 2011, 4:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 3, 2011, 3:10 AM PDT (10:10 UTC)
- In effect from
- Oct 4, 2011, 4:00 PM PDT
- Expired
- Oct 4, 2011, 2:40 AM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS76 KMFR 031010 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 310 AM PDT MON OCT 3 2011 ...STRONG COLD FRONT ARRIVING TUESDAY AFTERNOON WILL PRODUCE GUSTY SOUTH WINDS ACROSS THE REGION INTO TUESDAY NIGHT... .DEEP LOW PRESSURE OVER THE EASTERN PACIFIC WILL SEND A STRONG COLD FRONT THROUGH THE REGION TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. SOUTH WINDS OVER THE SOUTH OREGON COAST AND OVER THE SUMMER LAKE AREA OF SOUTH-CENTRAL OREGON MAY GUST AS HIGH AS 60 MPH. ORZ021-022-031815- /O.NEW.KMFR.HW.A.0007.111004T2100Z-111005T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 310 AM PDT MON OCT 3 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTH WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE EARLY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: GOLD BEACH...CAPE SEBASTIAN...PORT ORFORD... HUMBUG MOUNTAIN...CAPE BLANCO. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGH WIND GUSTS COULD PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-031815- /O.NEW.KMFR.HW.A.0007.111005T0000Z-111005T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 310 AM PDT MON OCT 3 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. * LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY...VALLEY FALLS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STAVISH
4 follow-up statements
599 WWUS76 KMFR 031814 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1114 AM PDT MON OCT 3 2011 ...STRONG COLD FRONT ARRIVING TUESDAY AFTERNOON WILL PRODUCE GUSTY SOUTH WINDS ACROSS THE REGION INTO TUESDAY NIGHT... .DEEP LOW PRESSURE OVER THE EASTERN PACIFIC WILL SEND A STRONG COLD FRONT THROUGH THE REGION TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. SOUTH WINDS OVER THE SOUTH OREGON COAST AND OVER THE SUMMER LAKE AREA OF SOUTH-CENTRAL OREGON MAY GUST AS HIGH AS 60 MPH. ORZ021-022-040215- /O.CON.KMFR.HW.A.0007.111004T2100Z-111005T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITY OF...GOLD BEACH 1114 AM PDT MON OCT 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTH WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE EARLY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: GOLD BEACH...CAPE SEBASTIAN...PORT ORFORD...HUMBUG MOUNTAIN...CAPE BLANCO. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGHWIND GUSTS COULD PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-040215- /O.CON.KMFR.HW.A.0007.111005T0000Z-111005T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1114 AM PDT MON OCT 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH COULD GUST AS HIGH AS60 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. * LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY...VALLEY FALLS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY31 BETWEEN VALLEY FALLS AND SUMMER LAKE. POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
815 WWUS76 KMFR 032143 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT MON OCT 3 2011 ...STRONG COLD FRONT ARRIVING TUESDAY AFTERNOON WILL PRODUCE GUSTY SOUTH WINDS ACROSS THE REGION INTO TUESDAY NIGHT... .DEEP LOW PRESSURE OVER THE EASTERN PACIFIC WILL SEND A STRONG COLD FRONT THROUGH THE REGION TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. SOUTH WINDS OVER THE SOUTH OREGON COAST AND OVER THE SUMMER LAKE AREA OF SOUTH-CENTRAL OREGON MAY GUST AS HIGH AS 60 MPH. CAZ081-083-040545- /O.EXB.KMFR.HW.A.0007.111005T0000Z-111005T0900Z/ CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 243 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGH WIND GUSTS COULD PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-040545- /O.EXT.KMFR.HW.A.0007.111004T2300Z-111005T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 243 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTH WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE EARLY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: GOLD BEACH...CAPE SEBASTIAN...PORT ORFORD...HUMBUG MOUNTAIN...CAPE BLANCO. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGH WIND GUSTS COULD PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-040545- /O.CON.KMFR.HW.A.0007.111005T0000Z-111005T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 243 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH COULD GUST AS HIGH AS60 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. * LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY...VALLEY FALLS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CC
911 WWUS76 KMFR 032352 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 452 PM PDT MON OCT 3 2011 ...A STRONG COLD FRONT WILL ARRIVE TUESDAY AFTERNOON AND PRODUCE GUSTY SOUTH WINDS ACROSS THE REGION INTO TUESDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. SOUTH WINDS OVER THE SOUTH OREGON COAST...THE SUMMER LAKE AREA OF SOUTH CENTRAL OREGON...AND THE SHASTA VALLEY IN NORTHERN CALIFORNIA MAY GUST AS HIGH AS 60 MPH. CAZ083-040100- /O.CAN.KMFR.HW.A.0007.111005T0000Z-111005T0900Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 452 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. $$ ORZ021-022-041200- /O.CON.KMFR.HW.A.0007.111004T2300Z-111005T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 452 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTH WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE EARLY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: GOLD BEACH...CAPE SEBASTIAN...PORT ORFORD...HUMBUG MOUNTAIN...CAPE BLANCO. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGH WIND GUSTS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-041200- /O.CON.KMFR.HW.A.0007.111005T0000Z-111005T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 452 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. * LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY...VALLEY FALLS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-041200- /O.CON.KMFR.HW.A.0007.111005T0000Z-111005T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 452 PM PDT MON OCT 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH WINDS 30 TO 40 MPH COULD GUST AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGH WIND GUSTS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON INTERSTATE 5 AND OTHER NEARBY HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STOCKTON
993 WWUS76 KMFR 040940 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PDT TUE OCT 4 2011 ...A STRONG COLD FRONT WILL PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PARTS OF THE REGION THIS AFTERNOON INTO TONIGHT... ORZ021-041045- /O.CAN.KMFR.HW.A.0007.111004T2300Z-111005T0600Z/ SOUTH CENTRAL OREGON COAST- 240 AM PDT TUE OCT 4 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL ACCOMPANY A FRONTAL PASSAGE THIS AFTERNOON AND EVENING BUT WILL REMAIN BELOW THE WARNING THRESHOLD OF 58 MPH. $$ ORZ022-041745- /O.UPG.KMFR.HW.A.0007.111004T2300Z-111005T0600Z/ /O.NEW.KMFR.HW.W.0010.111004T2200Z-111005T0600Z/ CURRY COUNTY COAST- 240 AM PDT TUE OCT 4 2011 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...WINDS WILL INCREASE EARLY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. * LOCATIONS INCLUDE: GOLD BEACH...CAPE SEBASTIAN...HUMBUG MOUNTAIN. * IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES. LOCALIZED HIGH WIND GUSTS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-041745- /O.UPG.KMFR.HW.A.0007.111005T0000Z-111005T0900Z/ /O.NEW.KMFR.WI.Y.0018.111004T2200Z-111005T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 240 AM PDT TUE OCT 4 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...LOCALIZED HIGH WIND GUSTS COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON INTERSTATE 5 AND OTHER NEARBY HIGHWAYS. POSSIBLE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-041745- /O.UPG.KMFR.HW.A.0007.111005T0000Z-111005T1100Z/ /O.NEW.KMFR.WI.Y.0018.111005T0000Z-111005T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 240 AM PDT TUE OCT 4 2011 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCALIZED GUSTS TO 60 MPH MAY OCCUR NEAR SUMMER LAKE. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. * LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY...VALLEY FALLS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. POSSIBLE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-041745- /O.NEW.KMFR.WI.Y.0018.111005T0000Z-111005T1100Z/ MODOC COUNTY- 240 AM PDT TUE OCT 4 2011 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY. * WINDS...SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. * LOCATIONS INCLUDE: MOSTLY THE WARNER MOUNTAINS ABOVE 5000 FEET. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES ON HIGHWAYS 299 AND 447. POSSIBLE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPILDE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Oct 2, 8:50 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Oct 2, 8:50 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PDT SUN OCT 2 2011
.EVENING UPDATE...FRONT IS COMING IN A LITTLE MORE QUICKLY THAN
MODELS INDICATED...WITH ROSEBURG MEASURING 0.12 INCHES OF RAIN
ALREADY HAVE INCREASED POPS TO CATAGORICAL OVER MUCH OF THE WEST
SIDE EXCEPT THE MEDFORD AREA BY 12Z. MODELS ARE INDICATING SOUTHERLY
700MB WINDS NEAR 50KT UNTIL NEAR 12Z WHEN THEY DROP OFF ENDING THE
STRONG DOWNSLOPE WINDS IN THE EASTERN ROGUE VALLEY.
.SHORT TERM...TWO STRONG FRONT WILL IMPACT THE AREA OVER THE NEXT
FEW DAYS. THESE FRONTS WILL BRING SIGNIFICANT PRECIPITATION TO THE
AREA AND GUSTY SOUTH WINDS. ALSO BEHIND THE SECOND FRONT... A VERY
COLD AIR MASS WILL MOVE INTO PLACE WITH A COLD AND SHOWERY
PATTERN IN STORE FOR WEDNESDAY.
THE FIRST FRONT IS LOCATED ABOUT 200 MILES OFF THE COAST OF
OREGON AND WILL MOVE TOWARDS THE COAST THIS EVENING AND INLAND
TONIGHT THROUGH MONDAY. CURRENTLY JUST SEEING CLOUDS IN ADVANCE
OF THE FRONT WITH ISOLATED RAIN SHOWERS MOSTLY NEAR THE COAST.
EXPECT RAIN TO BEGIN ALONG THE COAST LATE THIS AFTERNOON INTO
EARLY THIS EVENING. RAIN WILL SPREAD INLAND DURING THE
EVENING...INTO THE COASTAL MOUNTAINS AND WESTERN SISKIYOU COUNTY
WITH SOME LIGHT RAIN SPREADING TO THE CASCADES. THE BULK OF THE
PRECIPITATION FOR INLAND AREAS IS EXPECTED MONDAY MORNING INTO
MONDAY AFTERNOON AS THE FRONT MOVES ACROSS THE AREA. THIS STORM
IS EXPECTED TO BRING AROUND 1 TO 2 INCHES OF RAIN TO THE COAST.
INLAND AREAS FROM THE THE CASCADES WEST WILL GENERALLY SEE MUCH
LESS...AROUND 0.25 TO 0.75 INCHES. ALSO LIGHT SHOWERS ARE EXPECTED
EAST OF THE CASCADES LATE MONDAY MORNING INTO THE AFTERNOON.
STRONG GUSTY WINDS ARE POSSIBLE ALONG THE COAST THIS EVENING WITH
GUSTS TO AROUND 35 TO 45 MPH. INLAND...GUSTY WINDS WILL OCCUR
TONIGHT INTO MONDAY...MAINLY FOR THE MOUNTAINS AND FOR LOCATIONS
EAST OF THE CASCADES IN THE AFTERNOON. CURRENTLY IT LOOKS LIKE
MIXING WILL BE LIMITED BELOW 700 MB AND WINDS WILL STAY BELOW WIND
ADVISORY LEVELS FOR AREAS EAST OF THE CASCADES MONDAY. EXPECT THE
SUMMER LAKE AREA TO GET SOUTHWEST WINDS GUSTING TO AROUND 40 MPH
MONDAY.
TUESDAY...LIGHT ISOLATED TO SCATTERED SHOWERS WILL GIVE WAY TO
ANOTHER ROUND OF RAIN AS A SECOND FRONT MOVES DOWN FROM ALASKA AND
INTO THE PACNW. THIS FRONT WILL BRING ANOTHER ROUND OF MODERATE TO
HEAVY COASTAL RAIN TUESDAY EVENING WITH MODERATE RAIN SPREADING
INLAND TUESDAY NIGHT. AS THE FRONT PUSHES INLAND TUESDAY EVENING
AND NIGHT AND AND UPPER TROUGH BEHIND THE FRONT BRINGS COLD AIR
ALOFT AND THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS OVER THE
COASTAL WATERS AND ALONG THE COAST. INLAND WITH THIS
FRONT...PRECIPITATION AMOUNTS OF 1 INCH ARE EXPECTED OVER THE
MOUNTAINS FROM THE CASCADES WEST WITH LIGHTER AMOUNTS IN THE
VALLEYS. ALONG THE COAST ANOTHER 1 TO 2 INCHES OF RAIN IS
EXPECTED WITH ISOLATED HIGHER AMOUNTS. ALSO TUESDAY NIGHT...SNOW
LEVELS
WILL LOWER FROM 6500 TO 7000 FEET TO 5000 TO 5500 FEET BY EARLY
WEDNESDAY MORNING. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE NOT
EXPECTED EXCEPT FOR VERY HIGH MOUNTAIN PEAKS...HOWEVER LIGHT SNOW
ACCUMULATIONS OR A DUSTING OF SNOW IS EXPECTED ABOVE 5500 FEET
WEDNESDAY MORNING. THE FRONT WILL ALSO BRING STRONG SOUTHERLY
WINDS INTO THE AREA...INITIALLY AFFECTING THE COAST TUESDAY
EVENING WITH GUSTS AROUND 40 TO 45 MPH. STRONG GUSTY WINDS ARE
ALSO EXPECTED ACROSS THE HIGHER TERRAIN AND INTO THE SHASTA VALLEY
TUESDAY EVENING AND NIGHT.
WEDNESDAY...MODELS CONTINUE TO SHOW A LARGE UPPER TROUGH CENTERED
OVER THE REGION WITH SHORTWAVES ROTATING DOWN ALONG THE PACNW
COAST. THE COLD UNSTABLE AIR MASS COMBINED WITH SHORTWAVE ACTIVITY
IS EXPECTED TO BRING SCATTERED TO WIDESPREAD SHOWERS DURING THE
DAY WEDNESDAY. THE STRENGTH AND LOCATION OF SHORTWAVE ACTIVITY
WILL BE AN IMPORTANT ELEMENT IN DETERMINING HOW MUCH PRECIPITATION
THE AREA WILL SEE WITH SHOWERS. CURRENTLY EXPECTING LIGHT TO
MODERATE SHOWERS. COLD AIR ALOFT MAY BRING SMALL HAIL IN HEAVIER
SHOWERS AS WELL AS ISOLATED THUNDERSTORMS. HAVE KEPT MENTION OF
THUNDERSTORMS TO THE COAST AND INLAND WEST OF THE CASCADES FOR
WEDNESDAY.
.LONG TERM...THE WEATHER REBOUNDS THURSDAY WITH SOME LINGERING
LIGHT SHOWERS POSSIBLE BUT THE TREND IS QUICKLY TOWARD DRIER
WEATHER WITH A FEW DEGREES OF WARMING EACH DAY INTO SATURDAY.
THEN...THE LONGER RANGE MODELS INDICATE SOME GOOD CONTINUITY IN
ANOTHER DECENT FRONT ARRIVING LATE SATURDAY INTO SUNDAY SUNDAY.
&&
.AVIATION...COAST...LOCAL IFR/MVFR CIGS IN RAIN THIS AFTERNOON
BECOMING WIDESPREAD MVFR WITH LOCAL IFR THIS EVENING AS A FRONT
BRINGS RAIN TO THE COAST. THESE CONDITIONS WILL CONTINUE THROUGH
THE NIGHT AND INTO MONDAY MORNING. STRONG GUSTY SOUTH WINDS ARE
EXPECTED THIS EVENING ALONG THE COAST AROUND 01Z TO 05Z. GUSTS UP
TO 35 TO 40 MPH ARE POSSIBLE.
INLAND...VFR WITH AREAS OF MOUNTAIN OBSCURATIONS DEVELOPING LATE
THIS AFTERNOON INTO THE EVENING. MVFR CIGS WILL SPREAD INLAND
THIS EVENING AND TONIGHT...CONTINUING INTO MONDAY MORNING. MOUNTAIN
OBSCURATIONS WILL BECOME WIDESPREAD FROM THE CASCADES WEST BY
EARLY MONDAY MORNING. EAST OF THE CASCADES EXPECT VFR CONDITIONS
TO PERSIST THROUGH TONIGHT WITH LOCAL MVFR CIGS DEVELOPING MONDAY
MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT MONDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT
WEDNESDAY
FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 PM PDT
MONDAY FOR PZZ370-376.
GALE WARNING UNTIL 2 AM PDT MONDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 11:21 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 24 hr | |
| Oct 3, 4:02 PM PDT | Gale Warning | MFR | 29 hr | |
| Oct 3, 4:02 PM PDT | Hazardous Seas Warning | MFR | 34 hr |
Nearby
High Wind Watches in Oregon, 2011High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.